Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

High ESR. Had respiratory tract infection. Further medication?

I had a respiratory tract infection ( January 2012) during which period my ESR was 65. After medications and re-tests the ESR levels came down to 43 (in the month of March) . Have just undergone my routine medicals and have been advised that my ESR level is still high. could this be because of the infection and how long before my readings are restored to normal. Is further medication or treatment required.
Asked On : Sat, 1 Sep 2012
Answers:  1 Views:  253
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response

Welcome to HCM,

ESR is a non-specific measure of inflammation.

Its of only prognostic significance, its does not denote to any specific diagnosis.

Your ESR has decreased compared to your first result.

ESR is increased in number of conditions like anemia, chronic infections, auto immune disorders,malignancies etc..

I advise you to get repeat test after 1 month, if its persistently high consult physician foe detailed evaluation.

Answered: Sat, 1 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor